Advice on how to proceed ?

Basically after a 15 month course of carbimazole and TSH starting to improve my endo stopped my meds to see how I would go . That was last September and in February I was re started on carbi again as my t4 and t3 were in the upper range and my tsh had gone back down to 0.01 . I am wondering if to stop the carbi as it's such a low dose at 5mg as the last couple of weeks I have felt fantastic .No hyper symptoms whatsoever and my neck has gone a lot slimmer . The only thing I have done diffently is to drink kefir milk daily for the last four weeks . This has also helped with a huge difference to bloating as my stomach is now flat . I just don't know what to do .

5 Replies

oldestnewest
  • Those who've been on the same medication as you will respond. I am glad you're feeling much better anyway, and it makes us feel good as well not to have awful symptoms.

  • Hi, glad to hear you're feeling a bit better. I too have graves, diagnosed coming up for 4years ago. I've never come off carbimazole and have been on a maintanance dose of 5mg for over a year now. Perhaps if your doing well on 5mg might be worth sticking with it?? It's always safer to get your bloods done before making any adjustments with carbi and keep note of where on the reference range you feel at you best like you do now.

    Hope this helps a little.

  • No advice to give sorry but I've been off ptu (allergic to carbimazole) for almost a year and a half and, touch wood, things have been ok. Can I ask how often your bloods were checked once you stopped the carb and were you tested because symptoms returned or were discovered to be hyper again following a routine test? Every now and again I wonder if I'm feeling some symptoms return but don't want to run to the gp every time. At the same time I do not want to reach the state I was in when I finally sought help originally.

  • Hi , roughly every 8 weeks and last time t3 and t4 were in range but upper end and TSH was 0.01 . I was just a little anxious as I don't really want to go hypo as before they lowered my dose of carbimazole my t4 dropped to 11.4 (10_26 ) and I felt absolutely horrendous as in low mood and didn't want to do anything . Usually I am a lively person so I found that unbearable . Thanks for your reply .

  • Oh and also put back on carbimazole as I wasnt hyper but endo thought I was heading that way .

You may also like...